MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Model Number BXA085902A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Calcium Deposits/Calcification (1758)
Date of Event 09/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium apl, which in covalently bound to the device surface and is essentially|non-eluting.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2021, a gore® viabahn® vbx balloon expandable endoprosthesis (vbx) device was intended for use in the right common iliac artery.The physician got left common femoral artery (lcf) access attempting stent placement in the right (rt) common iliac, up and over the aortic bifurcation through a 7fr x 45cm terumo sheath over a 0.035" rosen wire.The patient had severely calcified vessels so the introducer sheath came back as he was trying to push stent over the aortic bifurcation.When he tried to adjust the introducer sheath, the vbx device caught on the sheath tip and dislodged from the balloon.The vbx device stayed on wire and he was able to pull the stent down to the left common femoral (lcf) where he elected to do an open cutdown on the lcf and successfully retrieved the vbx device.Stenting the rt common iliac was aborted and scheduled for the following day.The following day, a vbx device was successfully delivered with no incident.
 
Additional Manufacturer Narrative
Additional manufacturer narrative: a review of the manufacturing records indicated the lot met pre-release manufacturing specifications.The device was discarded at the facility.Consequently, a direct product analysis was not possible.H6 - component code, 515 (stent) added.H6 - investigation findings, 213 (no device problem found) updated.H6 - investigation findings, 3221 (no findings available) updated.H6 - investigation conclusions, 4315 (cause not established) updated.Corrected data: h6 - type of investigation, 4115 (device discarded) corrected.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
nick lafave
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key12591764
Report Number2017233-2021-02449
Device Sequence Number14450874
Product Code PRL
UDI-Device Identifier00733132637331
UDI-Public00733132637331
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/14/2024
Device Model NumberBXA085902A
Device Catalogue NumberBXA085902A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/27/2021
Supplement Date Received by Manufacturer03/08/2022
Initial Report FDA Received Date10/07/2021
Supplement Report FDA Received Date03/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient SexFemale